It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Dry skin and lips, dry eyes and conjunctivitis, headaches, nausea, skin rashes, depression, joint pain (spine, wrists, jaw, knees and especially lower back), gastrointestinal disturbances, tinnitus, red face, body aches and pains, chronic fatigue
I agree with adh01au.. It's been a couple of years since my last attempt at accutane, and I've had almost all of the side effects he's talking about continue to this day. the worst is the dry lips and nose (up inside the nose).

I also get headaches like crazy and have been diagnosed with depression. I have chronic fatigue and gastrointestial disturbances as well... these are all I can think of at the moment..
Wow! I've taken Accutane twice (once was about 6 years ago and the other about 3) and I was very pleased with the results. I had some annoying side effects at the time, but those seemed to go away at the time.
HOWEVER, for awhile now I've been having trouble wearing my contact lenses (my eyes get very red and dry and I have to take them out), and I've been having numerous sinus and digestive issues. Do you think these could possibly be effects from Accutane? I never even considered the possibility until I read this post. Just curious if anyone has any ideas.
EDDIEDEAN, dry eyes and digestive complaints are some of the MOST common problems in the long term experienced by Accutane users.
I am very sorry to hear that you are still having problems from Accutane.

However, I think everyone should know how serious of a drug it is. Just look at the packaging! All of the little crossed-out pregnant ladies should be the first tip off that this is a VERY serious medication. And you take it at your own risk. I have never heard of a case where a doctor forced a patient to take Accutane, or shoved Accutane down someone's throat.

I researched Accutane for five looong months before deciding to go on it. I have read so many experiences about it, and I even found some people I knew personally who had been on it, or knew someone on it. I knew how serious of a drug it was, and how many complications I could have from it.

However, I believe that too many people simply ignore all of the small print on the packaging. I'm not saying that any of you did, but I have a hard time feeling sorry for people who popped the pills, never read up or researched, and are now complaining of adverse reactions.

And let me repeat! I'm not saying that any of you ARE those type of people. At all. I'm not saying that. But there are tons of people out there who don't realize how harmful this drug can be.

For me, Accutane has been great. My hair is still a bit dry, but that's about it.

But these people who say, "WHAT?! ACCUTANE CAUSES DEPRESSION?! HOLY COW!" I mean...geez! My dermo questioned me at every appointment to make sure I didn't have any mood changes. It just so happened that I had been suffering from clinical depression before starting the drug, and it did worsen while on Accutane. And I'm almost glad it did, because that is when I discovered that I truely needed professional help for it.

Accutane is basically a very strong dosage of vitamin A. And if you go on it and are too lazy to research and read up on it, then I honestly have a hard time feeling sorry for you.

[and once again, hee hee, I think most people on this board are extremely educated on it.]

When I took it in 1990, my Doctor told me nothing and did nothing while I took it. I didn't have so much as a single test during the 3.5 months that i took it. I never had severe acne. When I was on Accutane for 3.5 months, I had all the expected side effects...dry skin, dry eyes, dry nose. I expected these and accepted them. 3 years later I still had dry skin, eyes and nose but also had chronic pain from multiple sources, depression, double vision, fatigue, irritable bowel syndrome and a host of other problems. My derm had moved somewhere else so I went to a couple of rheumatologists about my joints. They wouldn't say much other than they didn't understand the problem and that they couldn't help me. Frankly, since this time I have steered clear of modern medicine which is nothing more than a life-threatening monopoly on poisons. I read a very good book (and there are plenty) about the corruption and lies in the pharmaceutical industry and it stated "the problem with modern medicine is that it believes you can poison a sick person back to good health". You can't. At best, doctors are as ignorant as their patients. At worst, they are people who knowingly push poisons down the throats of unsuspecting people who trust them, to make money. As to why drugs like Accutane are still on the market, firstly, the drug companies control all R&D. If you are a researcher (and I was) and try to publish something against a drug, you will never get another dollar again. Second, try getting a doctor to admit that the drug he gave you also injured you. They never will. The ultimate disgrace is Prof Cunliffe at leeds Hospital in England. He published 2 papers (sponsored by Roche) that claimed Accutane is safe in the long term. I have personally been in contact with a person via email, who states that when they went back to him 2 years later he scoffed at their side effects and said that Accutane wasn't responsible. It is a joke.





All times are GMT -7. The time now is 11:37 AM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!